Facebook Pixel
EmpowHER Guest

Bleeding daily on Depo shot

By Anonymous July 29, 2015 - 12:13pm
Rate This

About 5 weeks ago I got my first Depo shot. It's the first and only birth control I have ever tried. I missed my period that was due 2 weeks after I got the shot. Now it has been 10 days that I've been bleeding daily. It's frustrating and embarassing. :( I had gotten the shot to have more peace of mind with my partner, but bleeding all the time makes me just not want to have sex at all. Is there anything I can do or take to stop the bleeding? I'm desperate :( I can't wait until I can switch birth control.

Add a Comment2 Comments


Hi Anon,

Thank you for sharing your question with the EmpowHER community.

Like with most medications, Depo-Provera (contraceptive injection), has it's list of side effects which include irregular bleeding and breakthrough bleeding. However, you are advised to consult your doctor if you experience heavy bleeding or concerns about your patterns of bleeding.

Based on how you describe your symptoms, you should make an appointment to see your doctor to discuss how your body is responding and other birth control options.

Be well,

July 29, 2015 - 2:06pm
(reply to S. Gillette-Palmer)

Thank you. I have made an appointment for 2 weeks out. Hopefully things get better and not worse until then. I do not feel like myself lately. I hope they can help.

July 29, 2015 - 2:32pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!